Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 174, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2017, 12:26 PM CDT for Coffee County, Warren County, Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2017, 12:26 PM CDT (17:26 UTC)
- Expired
- Jul 1, 2017, 1:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 12:30 PM CDT | TSTM WND DMG | 5 Nnw Manchester, TN | ONE TREE DOWN AT LONNIE RICHARDSON ROAD AND FREDONIA ROAD. |
| Jul 1, 12:42 PM CDT | TSTM WND DMG | 6 Ene Manchester, TN | REEIVED A PICTURE VIA FACEBOOK FOR TREES AND POWERLINES DOWN ON RAGSDALE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
764
WUUS54 KOHX 011726
SVROHX
TNC031-177-011800-
/O.NEW.KOHX.SV.W.0174.170701T1726Z-170701T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1226 PM CDT SAT JUL 1 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Coffee County in Middle Tennessee...
Southwestern Warren County in Middle Tennessee...
* Until 100 PM CDT
* At 1226 PM CDT, a severe thunderstorm was located 7 miles northwest
of Manchester, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Manchester, Morrison and Summitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3547 8624 3565 8621 3566 8611 3565 8609
3564 8605 3565 8605 3564 8604 3566 8601
3565 8600 3567 8598 3568 8587 3542 8589
TIME...MOT...LOC 1726Z 267DEG 22KT 3556 8616
HAIL...1.00IN
WIND...60MPH
$$
071 follow-up statement
936
WWUS54 KOHX 011738
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1238 PM CDT SAT JUL 1 2017
TNC031-177-011800-
/O.CON.KOHX.SV.W.0174.000000T0000Z-170701T1800Z/
Coffee TN-Warren TN-
1238 PM CDT SAT JUL 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN COFFEE AND SOUTHWESTERN WARREN COUNTIES...
At 1238 PM CDT, a severe thunderstorm was located near Manchester,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Manchester, Morrison and Summitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3546 8614 3565 8611 3566 8611 3565 8609
3564 8605 3565 8605 3564 8604 3566 8601
3565 8600 3567 8598 3568 8587 3542 8589
TIME...MOT...LOC 1738Z 267DEG 22KT 3556 8607
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:07 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 1, 11:07 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1107 AM CDT Sat Jul 1 2017 .DISCUSSION... Cold front sitting near the TN river expected to make little movement today. Deeper moisture ahead will make bee-line across the mid-state through the afternoon/evening. Isolated development currently across the southwest progged to expand throughout the day...especially east of I-65...as instability increases. Stability parameters are such that isolated storms could become strong/severe. Current forecast in line with these trends and only minor adjustments needed at the time. && .AVIATION... 12Z TAF DISCUSSION. Scattered showers and storms will affect airports this morning into the afternoon with VFR/MVFR cigs and VCSH/VCTS. Variable and gusty winds are possible at airports near stronger storms. Activity will diminish by Saturday evening. South to west winds up to 10 knots anticipated this TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 87 71 89 70 89 / 60 30 30 30 40 Clarksville 84 69 86 69 87 / 50 20 20 20 30 Crossville 79 66 81 65 82 / 70 30 30 20 40 Columbia 85 70 86 69 87 / 60 30 40 20 40 Lawrenceburg 85 70 86 69 87 / 60 30 40 20 40 Waverly 84 69 87 69 87 / 50 20 20 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........07
Hazardous weather outlook, Jul 1, 5:31 AM CDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 531 AM CDT Sat Jul 1 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-021045- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 531 AM CDT Sat Jul 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a marginal to slight risk of severe thunderstorms today across the southeast half of Middle Tennessee, generally along and south of a line from Waynesboro to Gallatin. Scattered thunderstorms are expected to develop and spread across Middle Tennessee today, and some storms may become strong to possibly severe with damaging winds and hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Shamburger
In the hours before
Special weather statement, Jul 1, 12:10 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
1210 PM CDT SAT JUL 1 2017
TNZ062-075-077-011800-
Rutherford TN-Coffee TN-Bedford TN-
1210 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...WESTERN
COFFEE AND BEDFORD COUNTIES UNTIL 100 PM CDT...
At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm
near Shelbyville, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Shelbyville, Wartrace, Bell Buckle, Normandy, Deason, Beechgrove,
Raus, Unionville and Fosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3539 8628 3541 8625 3541 8629 3539 8630
3542 8663 3562 8663 3573 8621 3571 8621
3567 8616 3537 8610
TIME...MOT...LOC 1709Z 267DEG 22KT 3553 8644
07Special weather statement, Jul 1, 12:10 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
1210 PM CDT SAT JUL 1 2017
TNZ062-075-077-011800-
Rutherford TN-Coffee TN-Bedford TN-
1210 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...WESTERN
COFFEE AND BEDFORD COUNTIES UNTIL 100 PM CDT...
At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shelbyville, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Shelbyville, Wartrace, Bell Buckle, Normandy, Deason, Beechgrove,
Raus, Unionville and Fosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3539 8628 3541 8625 3541 8629 3539 8630
3542 8663 3562 8663 3573 8621 3571 8621
3567 8616 3537 8610
TIME...MOT...LOC 1709Z 267DEG 22KT 3553 8644
07Special weather statement, Jul 1, 12:23 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Nashville TN 1223 PM CDT SAT JUL 1 2017 TNZ063-077>079-011800- Cannon TN-Coffee TN-Grundy TN-Warren TN- 1223 PM CDT SAT JUL 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...SOUTHWESTERN WARREN... NORTHWESTERN GRUNDY AND SOUTH CENTRAL CANNON COUNTIES UNTIL 100 PM CDT... At 1222 PM CDT, Doppler radar was tracking a strong thunderstorm near Manchester, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Manchester, Morrison, Viola, Hillsboro and Summitville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3541 8625 3568 8618 3570 8585 3540 8584 TIME...MOT...LOC 1722Z 267DEG 22KT 3554 8615 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:10 PM CDT | Special Weather Statement | OHX | Bedford | 50 min |
| Jul 1, 12:23 PM CDT | Special Weather Statement | OHX | Coffee | 37 min |
| Jul 1, 12:58 PM CDT | Special Weather Statement | OHX | Bedford | 32 min |
| Jul 1, 1:03 PM CDT | Special Weather Statement | OHX | Grundy | 42 min |
| Jul 1, 1:43 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 47 min |
| Jul 1, 1:55 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 50 min |
| Jul 1, 2:49 PM CDT | Special Weather Statement | OHX | Stewart | 26 min |
| Jul 1, 3:19 PM CDT | Special Weather Statement | OHX | Robertson | 26 min |
| Jul 1, 3:35 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 25 min |
| Jul 1, 3:39 PM CDT | Special Weather Statement | OHX | Clay, Pickett | 36 min |
| Jul 1, 4:07 PM CDT | Special Weather Statement | OHX | Davidson, Wilson | 38 min |
| Jul 1, 4:10 PM CDT | Special Weather Statement | OHX | Jackson, Overton, Smith | 50 min |
| Jul 1, 4:25 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 50 min |
| Jul 1, 4:31 PM CDT | Special Weather Statement | OHX | Hickman | 44 min |
| Jul 1, 4:53 PM CDT | Special Weather Statement | OHX | Putnam, White | 52 min |
| Jul 1, 5:07 PM CDT | Special Weather Statement | OHX | Williamson | 53 min |
| Jul 1, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 34 min |
| Jul 1, 5:34 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, Warren | 41 min |
| Jul 1, 5:41 PM CDT | Special Weather Statement | OHX | Williamson | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.